Alert archive / Kansas / High Wind Warnings in 2019

High Wind Warning 7, NWS Wichita, KS

November 29, 201912 counties in Kansas

NWS Wichita, KS issued this high wind warning at Nov 29, 2019, 3:31 PM CST for 12 counties in Kansas. It took effect at Nov 30, 2019, 9:00 AM CST. It was in force for 22 hr. 13 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 29, 2019, 3:31 PM CST (21:31 UTC)
In effect from
Nov 30, 2019, 9:00 AM CST
Expired
Dec 1, 2019, 6:58 AM CST
In force
22 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS

The radar

The Wichita radar (KICT), 91 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 30, 2:34 PM CSTNON-TSTM WND GST 551 Ene Pawnee Rock, KS
Nov 30, 2:35 PM CSTNON-TSTM WND GST 522 W Lyons, KS
Nov 30, 3:04 PM CSTNON-TSTM WND GST 587 E Buhler, KS
Nov 30, 3:05 PM CSTNON-TSTM WND GST 593 E Hutchinson, KS
Nov 30, 3:20 PM CSTNON-TSTM WND GST 591 S Mcpherson, KS
Nov 30, 3:55 PM CSTNON-TSTM WND GST 58Hutchinson, KS
Nov 30, 5:56 PM CSTNON-TSTM WND GST 60Mcconnell Afb, KS
Nov 30, 7:25 PM CSTNON-TSTM WND GST 577 Sw Westfall, KS
Nov 30, 9:56 PM CSTNON-TSTM WND GST 51Great Bend Airport, KS
Nov 30, 10:49 PM CSTNON-TSTM WND GST 50Salina Airport, KS
Nov 30, 11:47 PM CSTNON-TSTM WND GST 61Russell Airport, KS
Dec 1, 12:50 AM CSTNON-TSTM WND GST 633 Nw Beverly, KS
Dec 1, 12:53 AM CSTNON-TSTM WND GST 58Salina Airport, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2019-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2019-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

157 
WWUS73 KICT 292131
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
331 PM CST Fri Nov 29 2019

KSZ032-033-047>051-301145-
/O.UPG.KICT.HW.A.0004.191130T1700Z-191201T0300Z/
/O.NEW.KICT.HW.W.0007.191130T1500Z-191201T1500Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
and McPherson
331 PM CST Fri Nov 29 2019

...HIGH WIND WARNING IN EFFECT FROM 9 AM SATURDAY TO 9 AM CST
SUNDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Russell, Lincoln, Barton, Ellsworth, Saline, Rice and 
  McPherson Counties.

* WHEN...From 9 AM Saturday to 9 AM CST Sunday.

* IMPACTS...Damaging winds could blow down large tree limbs and
  power lines. Power outages are possible. Travel could be 
  dangerous, especially for high profile vehicles.

* ADDITIONAL DETAILS...Take action to fasten or store loose 
  objects prior to the onset of winds. Consider taking in holiday 
  decorations that could become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ052-067-068-082-083-301145-
/O.NEW.KICT.HW.W.0007.191130T1500Z-191201T1500Z/
Marion-Reno-Harvey-Kingman-Sedgwick-
Including the cities of Hillsboro, Marion, Peabody, Hutchinson, 
Newton, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, and Wichita
331 PM CST Fri Nov 29 2019

...HIGH WIND WARNING IN EFFECT FROM 9 AM SATURDAY TO 9 AM CST
SUNDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Marion, Reno, Harvey, Kingman and Sedgwick Counties.

* WHEN...From 9 AM Saturday to 9 AM CST Sunday.

* IMPACTS...Damaging winds could blow down large tree limbs and
  power lines. Power outages are possible. Travel could be 
  dangerous, especially for high profile vehicles.

* ADDITIONAL DETAILS...Take action to fasten or store loose 
  objects prior to the onset of winds. Consider taking in holiday 
  decorations that could become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ053-069>072-091>096-098>100-301145-
/O.NEW.KICT.WI.Y.0022.191130T1500Z-191201T1500Z/
Chase-Butler-Greenwood-Woodson-Allen-Harper-Sumner-Cowley-Elk-
Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Cottonwood Falls, Strong City, El Dorado,
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Anthony, Harper, Attica, Wellington, Winfield, 
Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, 
Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
331 PM CST Fri Nov 29 2019

...WIND ADVISORY IN EFFECT FROM 9 AM SATURDAY TO 9 AM CST
SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...From 9 AM Saturday to 9 AM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Take action to fasten or store loose 
  objects prior to the onset of winds. Consider taking in holiday 
  decorations that could become airborne

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Butler
5 follow-up statements
750 
WWUS73 KICT 300846
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
246 AM CST Sat Nov 30 2019

KSZ032-033-047>052-067-068-082-083-302300-
/O.CON.KICT.HW.W.0007.191130T1500Z-191201T1500Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Reno-Harvey-Kingman-Sedgwick-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
and Wichita
246 AM CST Sat Nov 30 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 AM CST SUNDAY...

* WHAT...West winds 30 to 45 mph with gusts 55 to 65 mph 
  expected.

* WHERE...Central and South Central Kansas. 

* WHEN...From 9 AM Saturday to 9 AM CST Sunday.

* IMPACTS...Damaging winds could blow down large tree limbs and 
  power lines. Power outages are possible. Travel could be 
  dangerous, especially for high profile vehicles.

* ADDITIONAL DETAILS...Make sure light weight objects like outdoor
  furniture, trash cans, and holiday decorations are fastened
  securely or taken indoors. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ053-069>072-091>096-098>100-302300-
/O.CON.KICT.WI.Y.0022.191130T1500Z-191201T1500Z/
Chase-Butler-Greenwood-Woodson-Allen-Harper-Sumner-Cowley-Elk-
Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Cottonwood Falls, Strong City, El Dorado,
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Anthony, Harper, Attica, Wellington, Winfield, 
Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, 
Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
246 AM CST Sat Nov 30 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM
CST SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of South Central and Southeast Kansas.

* WHEN...From 9 AM Saturday to 9 AM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Jakub
901 
WWUS73 KICT 302110
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
310 PM CST Sat Nov 30 2019

KSZ032-033-047>052-067-068-082-083-011115-
/O.CON.KICT.HW.W.0007.000000T0000Z-191201T1500Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Reno-Harvey-Kingman-Sedgwick-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
and Wichita
310 PM CST Sat Nov 30 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...

* WHAT...West winds 30 to 45 mph with gusts of 50 to 60 mph
  likely. 

* WHERE...Central and South Central Kansas.

* WHEN...winds will increase this evening and remain very strong
  overnight. 

* IMPACTS...Damaging winds could blow down large tree limbs and 
  power lines. Power outages are possible. Travel could be 
  dangerous, especially for high profile vehicles.

* ADDITIONAL DETAILS...Make sure light weight objects like 
  outdoor furniture, trash cans, and holiday decorations are 
  fastened securely or taken indoors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside around trees and branches. If 
possible, remain in the lower levels of your home during the 
windstorm, and avoid windows. Use caution if you must drive.

&&

$$

KSZ053-069>072-091>096-098>100-011115-
/O.CON.KICT.WI.Y.0022.000000T0000Z-191201T1500Z/
Chase-Butler-Greenwood-Woodson-Allen-Harper-Sumner-Cowley-Elk-
Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Cottonwood Falls, Strong City, El Dorado,
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Anthony, Harper, Attica, Wellington, Winfield, 
Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, 
Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
310 PM CST Sat Nov 30 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Portions of South Central and Southeast Kansas.

* WHEN...Winds will increase during the evening then remain strong
  overnight. 

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
299 
WWUS73 KICT 010519
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1119 PM CST Sat Nov 30 2019

KSZ032-033-047>052-067-068-082-083-011930-
/O.EXT.KICT.HW.W.0007.000000T0000Z-191201T2100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Reno-Harvey-Kingman-Sedgwick-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
and Wichita
1119 PM CST Sat Nov 30 2019

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM CST SUNDAY...

* WHAT...West winds 30 to 45 mph with gusts of 50 to 60 mph 
  likely.

* WHERE...Central and South Central Kansas.

* WHEN...Until 3 PM CST Sunday.

* IMPACTS...Damaging winds could blow down large tree limbs and 
  power lines. Power outages are possible. Travel could be 
  dangerous, especially for high profile vehicles.

* ADDITIONAL DETAILS...Make sure light weight objects like 
  outdoor furniture, trash cans, and holiday decorations are 
  fastened securely or taken indoors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside around trees and branches. If
possible, remain in the lower levels of your home during the
windstorm, and avoid windows. Use caution if you must drive.

&&

$$

KSZ053-069>072-091>096-098>100-011930-
/O.EXT.KICT.WI.Y.0022.000000T0000Z-191201T2100Z/
Chase-Butler-Greenwood-Woodson-Allen-Harper-Sumner-Cowley-Elk-
Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Cottonwood Falls, Strong City, El Dorado,
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Anthony, Harper, Attica, Wellington, Winfield, 
Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, 
Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
1119 PM CST Sat Nov 30 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Portions of South Central and Southeast Kansas.

* WHEN...Until 3 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
972 
WWUS73 KICT 010816
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
216 AM CST Sun Dec 1 2019

KSZ032-033-047>052-067-068-082-083-012100-
/O.EXB.KICT.WI.Y.0022.191201T1500Z-191201T2100Z/
/O.EXT.KICT.HW.W.0007.000000T0000Z-191201T1500Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Reno-Harvey-Kingman-Sedgwick-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
and Wichita
216 AM CST Sun Dec 1 2019

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM CST THIS MORNING...
...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST
THIS AFTERNOON...

* WHAT...Northwest winds of 30 to 40 mph with gusts up to 55 mph
  will be possible through the early morning hours, then winds of
  25 to 35 mph with gusts around 45 mph will continue through mid
  afternoon.  

* WHERE...Portions of Central and South Central Kansas.

* WHEN...For the High Wind Warning, until 9 AM CST this morning. 
  For the Wind Advisory, from 9 AM this morning to 3 PM CST this 
  afternoon.

* IMPACTS...Gusty winds could blow around unsecured light weight
  objects. Tree limbs could be blown down and a few power outages
  may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ053-069>072-091>096-098>100-012100-
/O.CON.KICT.WI.Y.0022.000000T0000Z-191201T2100Z/
Chase-Butler-Greenwood-Woodson-Allen-Harper-Sumner-Cowley-Elk-
Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Cottonwood Falls, Strong City, El Dorado,
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Anthony, Harper, Attica, Wellington, Winfield, 
Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, 
Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
216 AM CST Sun Dec 1 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Portions of South Central and Southeast Kansas.

* WHEN...Until 3 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured light weight
  objects. Tree limbs could be blown down and a few power outages
  may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Jakub
205 
WWUS73 KICT 011258
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
658 AM CST Sun Dec 1 2019

KSZ032-033-047>052-067-068-082-083-012100-
/O.CAN.KICT.HW.W.0007.000000T0000Z-191201T1500Z/
/O.EXT.KICT.WI.Y.0022.191201T1258Z-191201T2100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Reno-Harvey-Kingman-Sedgwick-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
and Wichita
658 AM CST Sun Dec 1 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...Winds of 25 to 35 mph with gusts up to around 50 mph will
  remain possible through mid afternoon.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured light weight
  objects. Tree limbs could be blown down and a few power outages
  may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ053-069>072-091>096-098>100-012100-
/O.CON.KICT.WI.Y.0022.000000T0000Z-191201T2100Z/
Chase-Butler-Greenwood-Woodson-Allen-Harper-Sumner-Cowley-Elk-
Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Cottonwood Falls, Strong City, El Dorado,
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Anthony, Harper, Attica, Wellington, Winfield, 
Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, 
Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
658 AM CST Sun Dec 1 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Portions of South Central and Southeast Kansas.

* WHEN...Until 3 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured light weight
  objects. Tree limbs could be blown down and a few power outages
  may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Vaughan

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this high wind warning went out at Nov 29, 12:07 PM CST, 3 hours 24 minutes earlier.

Area forecast discussion, Nov 29, 12:07 PM CST, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1207 PM CST Fri Nov 29 2019

.SHORT TERM...(Today through Sunday night)
Issued at 311 AM CST Fri Nov 29 2019

Drizzle and patchy fog will continue for the morning hours across
the area followed by increasing chances of rain showers/embedded
thunderstorms for this afternoon and tonight. A few strong storms
could produce small hail and pockets of heavier rainfall mainly for
locations along and east of the Kansas Turnpike. The rain will taper
off from west to east late tonight, as impressive upper level system
moves eastward across Nebraska. Meanwhile notably strong downward
momentum transfer on the back side of this system will create steep
dry adiabatic lapse rates in the 1000-850mb layer. This will allow
much stronger winds aloft to mix down to the surface Saturday
afternoon across central Kansas. Models are showing 850mb wind speed
standardized anomalies reaching extraordinary 4 to 5 deviations
above normal. This definitely supports hoisting a High Wind Watch
where wind gusts of 60mph or greater could be attained Saturday
afternoon/evening. Colder air will continue to spread southward on
Sunday and combine with persistent gusty northwest winds creating
a raw weather day.

.LONG TERM...(Monday through Thursday)
Issued at 311 AM CST Fri Nov 29 2019

High confidence for dry weather conditions to prevail this period as
upper level ridging builds over the Rockies for Monday-Wednesday.
This will lead to a gradual warming trend with temperatures across
Kansas.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1157 AM CST Fri Nov 29 2019

Main hazards: Continuation of widespread IFR/LIFR stratus into
Tonight, isolated thunderstorms, and winds.

South-southeasterly winds will continue to slowly advect higher
low-level moisture northward into central/eastern Kansas through
this evening. This will help maintain widespread IFR/LIFR
conditions, with some deterioration in ceilings/visibilities
expected this evening.

The highest probabilities for rain with isolated thunderstorms
will be along/east of Interstate 135 through Tonight, in area of
strongest moisture transport at 850 mb. The anomalously strong 850
mb jet will also contribute to potential low-level wind shear at
most terminals Tonight.

&&

.FIRE WEATHER...
Issued at 311 AM CST Fri Nov 29 2019

Grassland fire danger for Saturday afternoon has the potential to
reach extreme or even catastrophic levels, especially if
grasslands can dry out from recent rainfall over the past couple
of days. Very strong northwest winds of 35 to 45 mph and gusts
around 60 mph will be possible for Saturday afternoon and early
evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    47  43  58  31 /  80  80   0   0
Hutchinson      47  41  56  29 /  70  60   0   0
Newton          47  43  57  29 /  80  80   0   0
ElDorado        48  45  58  31 /  80  80   0   0
Winfield-KWLD   50  45  59  32 /  80  80   0   0
Russell         44  39  51  26 /  60  30   0   0
Great Bend      45  38  53  26 /  70  30   0   0
Salina          46  40  54  29 /  70  60   0   0
McPherson       47  41  55  28 /  70  60   0   0
Coffeyville     51  48  60  32 /  90  90  10   0
Chanute         49  47  60  33 /  90  90   0   0
Iola            48  46  60  33 /  90 100   0   0
Parsons-KPPF    51  48  60  33 /  90  90  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Saturday morning through Saturday evening
for KSZ032-033-047>051.

&&

SHORT TERM...CDJ
LONG TERM...CDJ
AVIATION...JMC
FIRE WEATHER...CDJ
Hazardous weather outlook, Nov 29, 4:35 AM CST, 10 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
435 AM CST Fri Nov 29 2019

KSZ032-033-047>053-067>072-082-083-091>096-098>100-301045-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
435 AM CST Fri Nov 29 2019

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

A few strong storms could produce small hail, gusty winds, and
pockets of heavy rainfall mainly for locations east of the Kansas
Turnpike.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Very strong westerly winds are expected on Saturday afternoon and
evening. The strongest winds look to affect mainly central Kansas.
Please see latest high wind watch for additional details.

The Grassland Fire Danger Index will rise into the very high to
possibly extreme categories with the latest forecast winds.
Rainfall today and Friday could temper the grassland fire danger.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 6:42 PM CSTDense Fog AdvisoryICTBarton, Ellsworth, Harper, Kingman, Lincoln, Reno and 2 more5 hr
Nov 29, 3:10 AM CSTHigh Wind WatchICTBarton, Ellsworth, Lincoln, McPherson, Rice, Russell and 1 more12 hr
Nov 29, 3:31 PM CSTWind AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more50 hr

Nearby

High Wind Warnings in Kansas, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.